MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGETING ARM TIBIA T2 ALPHA? TIBIA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TARGETING ARM TIBIA T2 ALPHA? TIBIA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23534107
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event that targeting arm tibia t2 alpha tibia was alleged of issue (proximal misdrilling / problems during drilling) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned, and no other evidences were provided for investigation.The batch record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.Additional information received for the reported event indicated that ¿the surgeon did not verify alignment with the drill prior to nail insertion.When inserting the screw, the sleeve alignment was off and the screw was hitting the nail during insertion.The surgeon was able to insert the screw.The device was inspected after the surgery, and they think that the nail wasn't properly attached to the jig which made the sleeve alignment off.¿ thus, the root cause for the alleged failure can be attributed to a user related issue.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Surgeon reported the feedback on his 2nd and 3rd case already, in which he implanted t2 alpha tibial nails of different dimensions in the static locking mode via the suprapatellar approach.The ratings given by the surgeon are all positive; however, as part of the additional comments made, a complication was also reported in the feedback on case #040.Nail cross threaded onto the jig and missed one of the proximal lockers.Indicated as an observed deficiency / complication.

Brand Name
TARGETING ARM TIBIA T2 ALPHA? TIBIA
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8409351
Report Number0009610622-2019-00104
Device Sequence Number13965769
Product Code HSB
UDI-Device Identifier07613327357080
UDI-Public07613327357080
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K180436
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23534107
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;